Thunderstorm Wind, Lake
- When
- June 8, 7:10 PM CST
- Where
- Lake County, Round Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 42.350, -88.100
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 8, 6:01 PM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 701 PM CDT TUE JUN 8 2004 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... FORECAST KEY APPEARS TO BE POSITION OF FRONTAL BOUNDARY NEXT SEVERAL DAYS. CURRENTLY IT/S LOCATED FM ERN LK SUPERIOR SWWRD ACROSS NWRN WI AND SRN MN TO LO PRES ON FAR WRN KS/NEB BORDER. MODELS IN AGREEMENT WITH BNDRY LAYING OUT E-W ACROSS SRN ONT... CNTRL LWR MI AND CNTRL WI OVRNITE...PARALLEL WITH UPR FLO. WITH 12Z NGM...GFS...ETA ALL BUSTING WITH QPF IN IA...NRN MO...NW AND W CNTRL IL WITH 6 HR FCST...DON/T HAVE GREAT CONFIDENCE FURTHER OUT. ALSO...THEY DIDN/T HANDLE COMPACT UPR CIRCULATION SEEN IN WATER VAPOR CONTG TO LIFT NEWRD ACROSS ERN KS. ISOLD -SHRA/-TSRA HAVE BEEN ATEMPTING TO GET GOING ACROSS FAR NW AND N CNTRL IL AS CONVECTIVE TEMP REACHED BUT CAP AT 700 MB PREVENTING ANY REAL DEVELOPMENT. FCST SOUNDINGS INDICATE CAP EVENTUALLY ERODED BY 00Z THUS FURTHER DEVELOPMENT DURG EVE EXPECTED...HOWEVER WITH LACK OF SFC FORCING BESIDES DIURNAL CONVECTIVE UPDRAFTS DON/T EXPECT WDSPRD ACTIVITY AWAY FROM CDFNT...WHICH WILL BE WELL REMOVED FM CWA DURG THE NITE. CDFNT TO MAKE SLO SWRD PROGRESS TOWARD NRN IL WED AS UPR FLO GRADUALLY BECOMES WNW ACROSS UPR MIDWEST BY 00Z THU AS ERN U.S. UPR RIDGE SETTLES SWRD...AND RIDGING POKES NNWWRD ACROSS NRN AND CNDN HI PLAINS UPR TROF ON W COAST MOVS SLOLY INLAND. WL CONT CHC POPS ACROSS CWA ON WED AS KS UPR LO EXPECTED TO TRAVERSE NRN IL...AND BNDRY APROACHES FM WI...AND EXPECT MAY DO TYPICAL ACCELERATION DOWN LK MI INTO NERN IL AND NWRN IND DURG AFTERNOON. QUASISTATIONARY BNDRY THEN FCST TO REMAIN ACROSS OR JUST S OF CWA INTO ERLY NEXT WEEK...WITH CONT RATHER GENERIC CHC TSRA WITH EXACT POSITIONING/TIMING HIGHLY QUESTIONABLE AT THIS RANGE. TRS && .AVIATION DISCUSSION FOR 00Z TAFS... WEAK SFC HIGH PRESSURE WILL MAINTAIN SOUTHERLY FLOW AND VFR CONDITIONS ACROSS THE TERMINALS THROUGH THE FSCT PERIOD. DIURNAL CU IS EXPECTED TO DEVELOP BY LATE MORNING AND PERSIST THROUGH THE AFTERNOON. SOME TSRA DEVELOP IS POSSIBLE BY EARLY AFTERNOON. AREAL COVERAGE APPEARS TOO LIMITED FOR PROB GROUPS AT THE TERMINALS. JUST OUTSIDE THE FSCT PERIOD A WEAK COLD FRONT WILL MOVE INTO THE AREA LATE TOMORROW EVENING. SFC WINDS WILL BECOME NORTHERLY BEHIND THE FRONT. ADDITIONALLY TSRA MAY BECOME MORE NUMEROUS TOMORROW NIGHT ASSOCIATED WITH THE APPROACH OF THE FRONT. && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...NONE. IMPORTANT NOTICE...EFFECTIVE JUNE 15...THE AWIPS IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM CHIAFDCHI TO CHIAFDLOT. THE WMO HEADER FXUS63 KLOT WILL NOT CHANGE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 530 PM CDT TUE JUN 8 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -091100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 530 PM CDT TUE JUN 8 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE OF AN ISOLATED THUNDERSTORM THIS EVENING...MAINLY TO THE NORTH OF INTERSTATE 88. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-091100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 530 PM CDT TUE JUN 8 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) MERZLOCK
The Milwaukee radar (KMKX), 78 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407167.